Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Acne scars, peeling skin, blisters, hyper pigmentation. Used retina gel. Any other treatment?

I am a 29 year old indian female. I used retinA gel(0.1percent) on some acne scars 3 weeks back. I was stupid and used it way too much like all day for 2-3 days. My skin started peeling and got crusty and blistered. I stopped immedietely. Most of the areas have resolved but some spots are extremely hyperpigmented now and I think its permanant. Is there a treatment for my skin or have i ruined my face permanantly?
Asked On : Sun, 31 Mar 2013
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Dermatologist 's  Response
You were using tretinoin ,,this is a very effective in acne and is very frequently prescribed by dermatologists...But the problem is that proper application of this topical medication is very important..
It has to be applied only at night
Very little amount has to be applied,,and it should not be rubbed onto the skin,,,
The cream should only be touched over the affected area.
Now in your case, you developed irritant dermatitis healing with post inflammatory hyperpigmentation
You should use a lightening agent like kojic acid over your face twice a day over the pigmented areas..And use a sunscreen (spf>26) regularly over your face...You can also take oral Vitamin C supplementation
If inspite of the above measures, you feel that the lesions are not improving, then i would suggest you to see a dermatologist as nowadays there are various treatment options available for post acne scars like chemical peels, dermabrasion, lasers etc..

Hope it helps
Dr Geetika Paul
Answered: Sat, 13 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor